Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Needs Advice
Oct 12, 2003

I have been diagnosed 8 months ago...my viral load has been 100,000 with my T4 count at 190...my last test had my viral load at 40,000 and my T4's @ 110

They have perscribed Combivir 2x' a day with 600mg of Sustiva per day

I am very concerned with wasting of my face and body, and from what I read the Combivir is the culpret?

Can you suggest a combination that will prevent the wasting syndrome?

I am 34, 6'1", 180lbs, I generally feel and am told I look amazing these days. I had a little lung infection in January for which I know take Biactrim daily. I have a healthy appetite and regular movements and am very scared to begin taking the pills.

I used to work as a model and know that I could not live with the wasting syndrome.

I would appreciate any advice or medication suggestions you can give.

JP.

Response from Dr. Moyle

Over 80 weeks in one trial (ACTG 384) the average person on your combination did not loose fat. That said certainly persons who have only ever taken an AZT based regimen can get fat loss. The general impression is that Abacavir or tenofovir may be lower risk choices. Both of these would also enable your combination to be taken once daily

Regards

Graeme Moyle


Previous
combivir vs ziagen
Next
pep and lipodystrophy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement